Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Sep 5, 2021, 2:13 AM MDT for Keith County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2021, 2:13 AM MDT (08:13 UTC)
- Expired
- Sep 5, 2021, 3:00 AM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.88 in
- Wind
- 30
County Keith County, NE
The radar
The North Platte radar (KLNX), 118 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 2:40 AM MDT | HAIL 1 | 10 Sw Arthur, NE | TIME ESTIMATED FROM RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 724 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1466 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
920
WWUS83 KLBF 050813
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
213 AM MDT Sun Sep 5 2021
NEZ035-057-050900-
Arthur NE-Keith NE-
213 AM MDT Sun Sep 5 2021
...A strong thunderstorm will impact portions of southern Arthur and
northern Keith Counties through 300 AM MDT...
At 212 AM MDT, Doppler radar was tracking a strong thunderstorm near
Lemoyne, or 17 miles northwest of Ogallala, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lemoyne, Keystone, Kingsley Dam, Belmar, Nevens, Broganville, McKeag,
Otter Creek Campground and Big Bald Hill.
This includes the following highways...
Highway 61 between mile markers 93 and 118.
Highway 92 between mile markers 126 and 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds on Lake McConaughy should consider seeking
sturdy shelter until this storm passes.
&&
LAT...LON 4131 10194 4140 10198 4154 10198 4147 10152
4138 10139 4112 10138 4117 10169
TIME...MOT...LOC 0812Z 279DEG 19KT 4134 10190
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
$$
RobergWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Sep 4, 11:36 PM MDT, 2 hours 37 minutes earlier.
Area forecast discussion, Sep 4, 11:36 PM MDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1236 AM CDT Sun Sep 5 2021 .SHORT TERM...(This evening through Sunday night) Issued at 219 PM CDT Sat Sep 4 2021 In the short term, the main focus is the chance for thunderstorms late tonight/tomorrow morning. Sfc high pressure currently resides across the Central Great Plains. A disturbance in the flow is located over eastern WY (as of 15Z). This disturbance is expected to move through western Nebraska late tonight/ early tomorrow and provide lift for thunderstorms. In terms of moisture, dwpts are in the upper 50s to lower 60s, with PWATs around an inch (avg). So this moisture is modest, but possible for storms when given enough lift. In terms of instability, there is a moderate amount as well. MUCAPE looks to be around 1000-1500 J/kg, and lapse rates have steepened to 7.5+C/km. Additionally, SRH values are around 150m2/s2. As such, there is enough instability for storms to ignite tonight. The one limitation: capping. There is a decent cap across Western Neb that storms will have to overcome first. As such, not expecting anything widespread, nor to enter the severe category. Potentially strong winds and small hail at best. Once the disturbance moves out, h85 temps near 24C will mix to the sfc and allow for highs in the 80s. Light winds and mostly clear skies are expected to accompany this, making for a nice pre-labor day day. .LONG TERM...(Monday through Saturday) Issued at 219 PM CDT Sat Sep 4 2021 The long term looks pretty quiet ATTM. An upper level high pressure system is centered generally over the central west coast. Its extent doesn't quite reach Nebraska, leaving the state in northwesterly flow aloft. Monday AM, there will be a sfc low centered over south central Canada. As this system moves SE, it will push a cold front through the area Monday evening and into the overnight. This will allow for lows that are a bit "cooler" Tuesday afternoon in its wake...in the upper 70s to lower 80s. No precip is expected as there seems to be a lack of moisture. Beyond that, the UL ridge looks to expand north and east, reaching over Nebraska by Th/Fri. As it works in, it will allow for warmer highs, and reaching into the 90s again come Thursday. All in all, subsidence from this high pressure system looks to keep the area dry into the long term forecast. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1236 AM CDT Sun Sep 5 2021 VFR conditions expected to largely prevail through tomorrow night. Thunderstorms are possible after 08/09Z generally along and southeast of a ANW to LBF line. Confidence remains somewhat low in direct impact at LBF, so will continue VCTS mention for now, and will monitor trends for possible TSRA inclusion later. Brief MVFR CIGs/visibilities will be possible inside any convection before it exits off to the east by late morning. Widespread VFR will prevail after this, with winds gradually shifting from southerly to northerly through the afternoon, at around 5 to 10kts. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Sinclair LONG TERM...Sinclair AVIATION...Brown
Hazardous weather outlook, Sep 4, 1:47 PM MDT, 12 hours 26 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 247 PM CDT Sat Sep 4 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-052000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 247 PM CDT Sat Sep 4 2021 /147 PM MDT Sat Sep 4 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered showers and thunderstorms may affect portions of western and north central Nebraska late tonight, mainly after midnight. The threat of severe weather appears low. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Remnant thunderstorms are possible Sunday morning over north central Nebraska, clearing out by midday. The threat of severe weather is low. Precipitation chances beyond Sunday are minimal. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Sep 4, 8:35 PM MDT, 5 hours 38 minutes before
Special Weather Statement
National Weather Service North Platte NE
935 PM CDT Sat Sep 4 2021
NEZ038-050315-
Custer NE-
935 PM CDT Sat Sep 4 2021
...A strong thunderstorm will impact portions of southwestern Custer
County through 1015 PM CDT...
At 935 PM CDT, Doppler radar was tracking a strong thunderstorm over
Arnold, or 19 miles east of Stapleton, moving southeast at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Arnold, Callaway, Finchville, Lodi and Milldale.
This includes Highway 92 between mile markers 247 and 255.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4144 10025 4150 10013 4123 9976 4108 10005
TIME...MOT...LOC 0235Z 324DEG 17KT 4141 10014
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
NMJSpecial weather statement, Sep 5, 12:10 AM MDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service North Platte NE
110 AM CDT Sun Sep 5 2021
NEZ008-009-027-050700-
Brown NE-Loup NE-Rock NE-
110 AM CDT Sun Sep 5 2021
...A strong thunderstorm will impact portions of southwestern Rock,
north central Loup and southeastern Brown Counties through 200 AM
CDT...
At 109 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Rose, or 17 miles northeast of Brewster, moving
southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rose, Fox Bayou, Duff and Johnsons Corner.
This includes Highway 183 between mile markers 142 and 156.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4218 9984 4227 9974 4215 9933 4197 9947
TIME...MOT...LOC 0609Z 307DEG 17KT 4217 9972
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
RobergSpecial weather statement, Sep 5, 12:52 AM MDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service North Platte NE
152 AM CDT Sun Sep 5 2021
NEZ027-028-038-050730-
Loup NE-Custer NE-Garfield NE-
152 AM CDT Sun Sep 5 2021
...A strong thunderstorm will impact portions of northeastern Loup,
Garfield and northeastern Custer Counties through 230 AM CDT...
At 151 AM CDT, Doppler radar was tracking a strong thunderstorm near
Calamus Reservoir State Recreation Area, or 11 miles northwest of
Burwell, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Burwell, Calamus Reservoir State Recreation Area, Fox Bayou,
Homestead Knolls Campground, Virginia Smith Dam, Horseshoe Bend Lake,
Hannamon Bayou Campground, Nunda Shoal Campground, Deverre, Valley
View Flat Campground and Kent Diversion Dam State Wildlife Management
Area.
This includes Highway 183 between mile markers 129 and 147.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Calamus Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 4174 9926 4208 9967 4208 9924 4186 9877
4174 9877
TIME...MOT...LOC 0651Z 308DEG 19KT 4193 9923
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
RobergSpecial weather statement, Sep 5, 1:26 AM MDT, 47 minutes before
Special Weather Statement
National Weather Service North Platte NE
126 AM MDT Sun Sep 5 2021
NEZ022-057-050815-
Garden NE-Keith NE-
126 AM MDT Sun Sep 5 2021
...A strong thunderstorm will impact portions of southwestern Arthur,
northwestern Keith and southeastern Garden Counties through 215 AM
MDT...
At 125 AM MDT, Doppler radar was tracking a strong thunderstorm near
Lemoyne, or 14 miles northwest of Ogallala, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lewellen, Lemoyne, Keystone, Kingsley Dam, Ash Hollow State
Historical Park, Eagle Gulch Campground, Ruthon, Belmar, Clear Creek
State Wildlife Management Area, Bluewater Battlefield State
Historical Park, Otter Creek Campground and Lake View Campground.
This includes the following highways...
Highway 61 between mile markers 94 and 109.
Highway 92 between mile markers 115 and 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Lake McConaughy, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4125 10209 4141 10222 4139 10190 4138 10145
4115 10156
TIME...MOT...LOC 0725Z 273DEG 21KT 4130 10187
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
RobergSpecial weather statement, Sep 5, 1:39 AM MDT, 34 minutes before
Special Weather Statement
National Weather Service North Platte NE
239 AM CDT Sun Sep 5 2021
NEZ009-027-028-050830-
Loup NE-Garfield NE-Rock NE-
239 AM CDT Sun Sep 5 2021
...A strong thunderstorm will impact portions of southern Rock,
northeastern Loup and Garfield Counties through 330 AM CDT...
At 238 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Calamus Reservoir State Recreation Area, or 14
miles north of Taylor, moving southeast at 25 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Burwell, Calamus Reservoir State Recreation Area, Fox Bayou,
Homestead Knolls Campground, Virginia Smith Dam, Horseshoe Bend Lake,
Hannamon Bayou Campground, Nunda Shoal Campground, Deverre, Valley
View Flat Campground and Kent Diversion Dam State Wildlife Management
Area.
This includes Highway 183 between mile markers 128 and 148.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds on Calamus Reservoir State Recreation Area
should consider seeking sturdy shelter until this storm passes.
&&
LAT...LON 4208 9966 4209 9946 4208 9924 4186 9877
4174 9876 4175 9930
TIME...MOT...LOC 0738Z 302DEG 22KT 4197 9939
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
RobergSpecial weather statement, Sep 5, 2:13 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
213 AM MDT Sun Sep 5 2021
NEZ035-057-050900-
Arthur NE-Keith NE-
213 AM MDT Sun Sep 5 2021
...A strong thunderstorm will impact portions of southern Arthur and
northern Keith Counties through 300 AM MDT...
At 212 AM MDT, Doppler radar was tracking a strong thunderstorm near
Lemoyne, or 17 miles northwest of Ogallala, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lemoyne, Keystone, Kingsley Dam, Belmar, Nevens, Broganville, McKeag,
Otter Creek Campground and Big Bald Hill.
This includes the following highways...
Highway 61 between mile markers 93 and 118.
Highway 92 between mile markers 126 and 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds on Lake McConaughy should consider seeking
sturdy shelter until this storm passes.
&&
LAT...LON 4131 10194 4140 10198 4154 10198 4147 10152
4138 10139 4112 10138 4117 10169
TIME...MOT...LOC 0812Z 279DEG 19KT 4134 10190
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
RobergThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 8:35 PM MDT | Special Weather Statement | LBF | Custer | 40 min |
| Sep 5, 12:10 AM MDT | Special Weather Statement | LBF | Loup | 50 min |
| Sep 5, 12:52 AM MDT | Special Weather Statement | LBF | Garfield | 38 min |
| Sep 5, 1:26 AM MDT | Special Weather Statement | LBF | Keith | 49 min |
| Sep 5, 1:39 AM MDT | Special Weather Statement | LBF | Garfield | 51 min |
| Sep 5, 2:26 AM MDT | Special Weather Statement | LBF | Arthur | 49 min |
| Sep 5, 2:38 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 37 min |
| Sep 5, 3:07 AM MDT | Special Weather Statement | LBF | Keith | 38 min |
| Sep 5, 3:18 AM MDT | Severe Thunderstorm Warning | LBF | Arthur | 42 min |
| Sep 5, 3:22 AM MDT | Special Weather Statement | LBF | Keith | 38 min |
| Sep 5, 3:56 AM MDT | Special Weather Statement | LBF | Lincoln | 49 min |
| Sep 5, 4:01 AM MDT | Special Weather Statement | LBF | Arthur | 44 min |
| Sep 5, 4:37 AM MDT | Special Weather Statement | LBF | Lincoln | 38 min |
| Sep 5, 5:25 AM MDT | Special Weather Statement | LBF | Frontier | 50 min |
| Sep 5, 6:00 AM MDT | Special Weather Statement | LBF | Frontier | 45 min |
| Sep 5, 6:33 AM MDT | Special Weather Statement | LBF | Holt | 42 min |
| Sep 5, 6:36 AM MDT | Severe Thunderstorm Warning | LBF | Holt | 39 min |
| Sep 5, 7:14 AM MDT | Special Weather Statement | LBF | Blaine | 46 min |
| Sep 5, 7:16 AM MDT | Special Weather Statement | LBF | Holt | 44 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.